×

Effective dynamics of double solitons for perturbed mKdV. (English) Zbl 1300.37046

Summary: We consider the perturbed mKdV equation \(\partial_t u = -\partial_x (\partial_x^2u + 2u^3- b(x,t)u)\), where the potential \(b(x,t)=b_0(hx,ht)\), \(0 < h \ll 1\), is slowly varying with a double soliton initial data. On a dynamically interesting time scale the solution is \(\mathcal{O}(h^2)\) close in \(H^2\) to a double soliton whose position and scale parameters follow an effective dynamics, a simple system of ordinary differential equations. These equations are formally obtained as Hamilton’s equations for the restriction of the mKdV Hamiltonian to the submanifold of solitons. The interplay between algebraic aspects of complete integrability of the unperturbed equation and the analytic ideas related to soliton stability is central in the proof.

MSC:

37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
35Q53 KdV equations (Korteweg-de Vries equations)
35C08 Soliton solutions

Software:

Matlab
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Ablowitz M., Kaup D., Newell A., Segur H.: Nonlinear evolution equations of physical significance. Phys. Rev. Lett. 31, 125–127 (1973) · Zbl 1243.35143
[2] Abou Salem, W.K.: Solitary wave dynamics in time-dependent potentials. J. Math. Phys. 49, 032101 (2008), 29 pp. · Zbl 1153.81428
[3] Abou-Salem W.K., Fröhlich J., Sigal I.M.: Colliding solitons for the nonlinear Schrödinger equation. Commun. Math. Phys. 291, 151–176 (2009) · Zbl 1184.35289
[4] Benes N., Kasman A., Young K.: On decompositions of the KdV 2-Soliton. J. Nonlin. Sci. 2, 179–200 (2006) · Zbl 1106.35075
[5] Bona J.L., Smith R.: The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. Roy. Soc. London Ser. A 278(1287), 555–601 (1975) · Zbl 0306.35027
[6] Bona J.L., Souganidis P.E., Strauss W.A.: Stability and instability of solitary waves of Korteweg de Vries type. Proc. Roy. Soc. London Ser. A 411(1841), 395–412 (1987) · Zbl 0648.76005
[7] Bouzouina A., Robert D.: Uniform semiclassical estimates for the propagation of quantum observables. Duke Math. J. 111, 223–252 (2002) · Zbl 1069.35061
[8] Buslaev, V., Perelman, G.: On the stability of solitary waves for nonlinear Schrödinger equations. In: Nonlinear evolution equations, editor N.N. Uraltseva, Transl. Ser. 2, 164, Providence RI: Amer. Math. Soc., (1995), pp. 75–98 · Zbl 0841.35108
[9] Datchev K., Ventura I.: Solitary waves for the Hartree equation with a slowly varying potential. Pacific. J. Math. 248(1), 63–90 (2010) · Zbl 1201.35176
[10] Dejak, S.I., Jonsson, B.L.G.: Long-time dynamics of variable coefficient modified Korteweg-de Vries solitary waves. J. Math. Phys. 47(7), 072703 (2006), 16 pp. · Zbl 1112.35136
[11] Dejak S.I., Sigal I.M.: Long-time dynamics of KdV solitary waves over a variable bottom. Comm. Pure Appl. Math. 59, 869–905 (2006) · Zbl 1145.35096
[12] Faddeev, L.D., Takhtajan, L.A.: Hamiltonian methods in the theory of solitons. Berlin Heidelberg: Springer-Verlag, 2007, translated from the Russian by A.G. Reyman. Reprint of the 1987 English edition. Classics in Mathematics. Berlin: Springer, 2007 · Zbl 1111.37001
[13] Fröhlich J., Gustafson S., Jonsson B.L.G., Sigal I.M.: Solitary wave dynamics in an external potential. Commun. Math. Physics 250, 613–642 (2004) · Zbl 1075.35075
[14] Gang Z., Sigal I.M.: On soliton dynamics in nonlinear Schrödinger equations. Geom. Funct. Anal. 16(6), 1377–1390 (2006) · Zbl 1110.35084
[15] Gang Z., Weinstein M.I.: Dynamics of nonlinear Schrödinger/GrossPitaevskii equations: mass transfer in systems with solitons and degenerate neutral modes. Analysis &amp; PDE 1, 267–322 (2008) · Zbl 1175.35136
[16] Holmer, J.: Dynamics of KdV solitons in the presence of a slowly varying potential. http://arxiv.org/abs/1001.1583v3 [math.AP], 2010 to appear in IMRN Internat. Math. Res. Notices. · Zbl 1247.35132
[17] Holmer, J., Perelman, G., Zworski, M.: 2-solitons in external fields. on-line presentation with MATLAB codes, http://math.berkeley.edu/\(\sim\)zworski/hpzweb.html , Nov. 2009
[18] Holmer J., Zworski M.: Slow soliton interaction with delta impurities. J. Mod. Dyn. 1, 689–718 (2007) · Zbl 1137.35060
[19] Holmer, J., Zworski, M.: Soliton interaction with slowly varying potentials. IMRN Internat. Math. Res. Notices 2008, Art. ID runn026, 36 pp. (2008) · Zbl 1147.35084
[20] Kenig C.E., Ponce G., Vega L.: Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle. Comm. Pure Appl. Math. 46, 527–620 (1993) · Zbl 0808.35128
[21] Kenig C.E., Ponce G., Vega L.: Well-posedness of the initial value problem for the Korteweg-de Vries equation. J. Amer. Math. Soc. 4(2), 323–347 (1991) · Zbl 0737.35102
[22] Lax P.: Integrals of nonlinear equations of evolution and solitary waves. Comm. Pure Appl. Math 21, 467–490 (1968) · Zbl 0162.41103
[23] Maddocks J., Sachs R.: On the stability of KdV multi-solitons. Comm. Pure Appl. Math. 46(6), 867–901 (1993) · Zbl 0795.35107
[24] Martel, Y., Merle, F.: Description of two soliton collision for the quartic gKdV equation. http://arxiv.org/abs/0709.2677v1 [math.AP], 2007 · Zbl 1300.37045
[25] Martel Y., Merle F., Tsai T.-P.: Stability in H 1 of the sum of K solitary waves for some nonlinear Schrödinger equations. Duke Math. J. 133(3), 405–466 (2006) · Zbl 1099.35134
[26] Miura R.M.: Korteweg-de Vries equation and generalizations. I. A remarkable explicit nonlinear transformation. J. Mathe. Phys. 9, 1202–1204 (1968) · Zbl 0283.35018
[27] Muñoz, C.: On the soliton dynamics under a slowly varying medium for generalized KdV equations. http://arxiv.org/abs/0912.4725v2 [math.AP], 2010, to appear in Analysis &amp; PDE
[28] Olver, P.J.: Applications of Lie groups to differential equations. Graduate Texts in Mathematics, 107. New York: Springer-Verlag, 1986 · Zbl 0588.22001
[29] Perelman G.: Asymptotic stability of multi-soliton solutions for nonlinear Schrödinger equations. Comm. Part. Diff. Eqs. 29(7-8), 1051–1095 (2004) · Zbl 1067.35113
[30] Potter, T.: Effective dynamics for N-solitons of the Gross-Pitaevskii equation. http://arxiv.org/abs/1009.4910v1 , 2010 · Zbl 1253.35140
[31] Rodnianski, I., Schlag, W., Soffer, A.: Asymptotic stability of N-soliton states of NLS. http://arxiv.org/abs/math/0309114v1 [math.AP], 2003
[32] Strecker K.E. et al.: Formation and propagation of matter wave soliton trains. Nature 417, 150–154 (2002)
[33] Trefethen, L.N.: Spectral methods in MATLAB. Software, Environments, and Tools, 10. Philadelphia, PA: Soc. for Industrial and Applied Mathematics (SIAM), 2000 · Zbl 0953.68643
[34] Wadati M.: The modified Korteweg-de Vries equation. J. Phys. Soc. Jpn. 34, 1289–1296 (1973) · Zbl 1334.35299
[35] Weinstein M.I.: Lyapunov stability of ground states of nonlinear dispersive evolution equations. Comm. Pure Appl. Math. 39(1), 51–67 (1986) · Zbl 0594.35005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.